One of the mysteries of the English language finally explained.
Having a toxic effect on the ear or its nerve supply.
- ‘Simultaneous administration of several ototoxic agents or prolonged treatment with high dosages of an ototoxic medication should be avoided when possible.’
- ‘It is assumed that people with dark eyes also have more melanin in the inner ear than those with light eyes, and melanin causes the retention of ototoxic derivatives within the cochlea.’
- ‘These medications must be administered carefully in patients who are elderly, have poor renal function, require a prolonged course of medication, or require simultaneous administration of multiple ototoxic agents.’
- ‘Exposure to solvents alone significantly increased the risk for hearing loss, most likely the result of ototoxic effects along the auditory pathway.’
- ‘Leading causes of acquired hearing loss include infectious diseases, especially meningitis and otitis media, trauma to the nervous system, damaging noise levels, and ototoxic drugs.’
Top tips for CV writingRead more
In this article we explore how to impress employers with a spot-on CV.